Alert archive / Maine / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 7, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jul 9, 2001, 4:57 PM EDT for Piscataquis County, Maine. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 9, 2001, 4:57 PM EDT (20:57 UTC)
- Expired
- Jul 9, 2001, 5:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Caribou, ME
- Area
- Whole counties
County Piscataquis County, ME
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 5:12 PM EDT | Hail 0.75 | Moosehead, ME |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 9.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:00 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 9, 3:00 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 300 PM EDT MON JUL 9 2001 .SYNOPSIS... STALLED LOW PRESSURE OVER EASTERN CANADA WILL KEEP UNSETTLED CONDITIONS ACROSS THE REGION FOR MUCH OF THIS WEEK. BECAUSE OF THIS... SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. .DISCUSSION... A CYCLONIC DIFLUENT FLOW ALOFT ASSOCIATED WITH A CUT OFF LOW OVER EASTERN CANADA WILL DOMINATE THIS WEEKS WEATHER. THE CUT OFF MAY ACTUALLY DRIFT A LITTLE SOUTH AND CROSS OVER THE NORTHERN CWA LATER THIS WEEK. EXPECT THE COMBINATION OF SPOKES OF VORTICITY PIN-WHEELING AROUND THE UPPER LOW AND SLIGHT DIURNAL WARMING TO RESULT IN NUMEROUS SHOWERS AND SCT T-SHOWERS... WITH GREATEST AREAL COVERAGE EACH AFTERNOON AND EVENING. EXPECT THIS PATTERN TO LAST INTO FRIDAY BEFORE THE UPPER LOW SLOWLY PULLS TO THE EAST. EXPECT A SLOW IMPROVING TREND AS WE HEAD INTO THE WEEKEND. DEWPTS NEXT COUPLE OF DAYS TO REMAIN IN THE UPPER 50S AND LOWER 60S...THEN SLOWLY TO DROP OFF LATER IN THE WEEK. THIS ALONG WITH LIGHT SOUTH WINDS AT NIGHT SHOULD RESULT IN AREAS OF MIST/FOG. DUE TO EXTENSIVE CLOUD COVER...EXPECT TEMPS TO REMAIN A LITTLE BELOW NORMAL FOR MAX TEMPS AND AROUND NORMAL FOR NIGHT TIME LOWS. ANY STORMS THIS EVENING MAY BE LOCALLY STRONG...SPC HAS PUT THE AREA INTO A SLIGHT RISK FOR SEVERE WX THIS EVE. WILL BE ISSUING AN SPS FOR THIS SHORTLY. COASTAL WATERS...WINDS TO REMAIN BELOW SCA THROUGH WEDNESDAGY. .CAR...NONE. LULOFS
In the hours before
Special weather statement, Jul 9, 3:40 PM EDT, 1 hour 17 minutes before
MEZ001>006-010-011-015>017-029-030-100130- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 340 PM EDT MON JUL 9 2001 ...STRONG THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING... THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING. SOME THUNDERTORMS COULD BECOME SEVERE... MAINLY ACROSS NORTHERN AND CENTRAL MAINE. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL OF 3/4 OF AN INCH OR LARGER IN DIAMETER. STRONG GUSTY WINDS AND HEAVY DOWNPOURS CAN BE EXPECTED WITH ANY THUNDERSTORM THAT DEVELOPS THIS AFTERNOON INTO THE EVENING HOURS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. HEWITT
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:44 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 46 min |
| Jul 9, 6:29 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 46 min |
| Jul 9, 6:48 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 32 min |
| Jul 9, 7:02 PM EDT | Flash Flood Warning | CAR | Aroostook | 88 min |
| Jul 9, 7:12 PM EDT | Flash Flood Warning | CAR | Piscataquis | 63 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.